Oklahoma, 2025

Flash Flood in Oklahoma, August 1, 2025

August 1, 2025 · NWS TSA · 1 event in 1 county or zone

Thunderstorms developed across portions of eastern Oklahoma during the early morning hours of the 1st, near a frontal boundary draped across the area, as an upper level disturbance approached from the northwest. Some of the thunderstorms moved repeatedly across the same areas, which resulted in locally heavy rainfall and some flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms developed across portions of eastern Oklahoma during the early morning hours of the 1st, near a frontal boundary draped across the area, as an upper level disturbance approached from the northwest. Some of the thunderstorms moved repeatedly across the same areas, which resulted in locally heavy rainfall and some flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 1, 5:28 AM CST, 1 hour 57 minutes earlier. Its key messages:

  • Issued at 1230 AM CDT Fri Aug 1 2025
  • Elevated frontal boundary remains over the region with 20-50% shower and thunderstorm chances through early this morning and 20-60% storm chances during the day today.
  • Additional shower and storm chances Sunday into Monday as one or more shortwaves affect the area.
  • Warming trend with temperatures near/above average by the middle of next week.
Area forecast discussion, Aug 1, 5:28 AM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
628 AM CDT Fri Aug 1 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 1230 AM CDT Fri Aug 1 2025

 - Elevated frontal boundary remains over the region with 20-50%
   shower and thunderstorm chances through early this morning and
   20-60% storm chances during the day today.

 - Additional shower and storm chances Sunday into Monday as one
   or more shortwaves affect the area.

 - Warming trend with temperatures near/above average by the middle
   of next week.

&&

.SHORT TERM...
(Through Tonight)
Issued at 1230 AM CDT Fri Aug 1 2025

A mid level vort max combined with an 850-700mb frontal boundary are
expected to sag south/southeast over eastern Oklahoma and northwest
Arkansas into Friday morning. At the same time, a few remnant
surface outflow boundaries from Thursday evening's convection look
to remain across eastern Oklahoma and northwest Arkansas.  The
combination of these features along with marginal elevated
instability will increase shower and thunderstorm chances through
Friday morning. The greater potential is expected where the elevated
frontal boundary sets up, generally between Interstate 44 and
Interstate 40 through 12z Friday and then extend south of I-40
through late morning Friday. Marginal instability and weak flow aloft
will limit strong/severe potentials. However, deeper moisture
pooling along and ahead of the elevated boundary will aid in
precipitable water values around and in excess of 2 inches through
the morning hours. Thus, the primary threat into Friday morning will
be heavy rainfall which could create localized flash flooding
potentials.

Friday afternoon and evening the vort max and elevated frontal
boundary are progged to continue its southeastward track across the
CWA with the greater storm potentials generally south of I-40.
Lesser chances remain forecast northward up toward I-44 through the
afternoon hours. With the southward push of the boundary, the deeper
moisture plume is expected to move southward as well, putting the
heavy rain threat into southeast Oklahoma.

Cooler conditions that moved into the CWA Thursday spread over the
CWA Friday, which along with precip chances and cloud cover from the
features mentioned above moving through, high temperatures in the
80s are forecast Friday.

Overnight Friday night, the remnants of the vort max and a weakening
elevated frontal boundary should finally push south/southeast of the
CWA by Saturday morning. Will hold onto low precip chances across
southeast Oklahoma Friday night with the thought that precip should
taper off and exit Saturday morning. The moisture plume should also
push south of the CWA Friday night with light QPF forecast Friday
night.

&&

.LONG TERM...
(Saturday through Friday)
Issued at 1230 AM CDT Fri Aug 1 2025

The ridge of high pressure remains over the Desert Southwest through
the weekend which will allow for upper level northwesterly flow to
be common over the CWA. A couple shortwaves remain forecast to move
through the region Sunday into Monday within this upper level flow,
and look to bring low shower/storm chances to the CWA. At this time
the greater potential is Sunday night with the main shortwave
moving through the Central/Southern Plains. Organized severe weather
is not currently anticipated.

Also while the ridge remains out west, cooler conditions and
easterly surface winds helping to transport slightly drier air into
the region are forecast through the weekend. High temps Saturday
through Monday look to remain in the 80s for most locations with
dewpoints in the 60s to near 70 deg each afternoon. This cool down
looks to be short-lived as latest model solutions try to expand the
ridge of high pressure back into the Southern Plains by the middle
part of next week. This will return temperatures back to
near/slightly above the seasonal average for early August. However,
looking at the tail end of the forecast period, there is a signal
for the ridge to quickly push back west with another frontal
boundary trying to move southeast through the Plains next weekend.
Will just have to wait and see how things progress.

&&

.AVIATION...
(12Z TAFS)
Issued at 626 AM CDT Fri Aug 1 2025

Showers and storms will continue to potentially impact KTUL, KRVS,
and KMLC for the first few hours of the forecast period, with
afternoon redevelopment possibly impacting KMLC and KFSM. Most
places except KBVO will see a period of MVFR ceilings this
morning before improving to VFR by this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   85  68  87  68 /  60   0   0   0
FSM   87  70  88  68 /  50  10  10   0
MLC   86  70  87  68 /  60  20  20   0
BVO   85  63  86  65 /  10   0   0   0
FYV   84  63  85  61 /  50  10   0   0
BYV   84  63  84  61 /  30   0   0   0
MKO   84  68  87  67 /  60  10   0   0
MIO   85  64  85  63 /  10   0   0   0
F10   84  68  86  67 /  70  10  10   0
HHW   87  71  86  69 /  50  40  30   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

SHORT TERM...20
LONG TERM....20
AVIATION...05
Hazardous weather outlook, Aug 1, 4:12 AM CST, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
512 AM CDT Fri Aug 1 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
512 AM CDT Fri Aug 1 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Near and Southeast of Interstate 44.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Near and Southeast of Interstate 44.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms will continue into this morning across
parts of eastern Oklahoma and possibly extending into northwest
Arkansas. The showers and storms will mainly remain near and
southeast of the Interstate 44 corridor. Locally heavy rainfall
will accompany the stronger storms.

A few thunderstorms will redevelop this afternoon across parts of
southeast Oklahoma and west central Arkansas. While no organized
severe weather is expected, a couple strong storms will be
possible with gusty winds and heavy rainfall.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...No Hazards.
SUNDAY and MONDAY...Thunderstorm Potential.
TUESDAY and WEDNESDAY...No Hazards.
THURSDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Scattered showers and storms will return late Sunday into early
Monday, with locally heavy rainfall possible. Hot weather will
return later next week, with heat index values back over the
century mark.

weather.gov/tulsa contains additional information.

The radar

The Tulsa radar (KINX), 33 km away, was scanning. The volume nearest the first event began at 13:26 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Tulsa

When
August 1, 7:25 AM CST to 10:30 AM CST
Where
Tulsa County, 2.9 mi WNW of Alsuma to 1.7 mi WSW of Alsuma
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.108, -95.921

Portions of several roads in Tulsa were reported flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280281.